Methadone-Induced Hyperhidrosis Treated With Oxybutynin

    loading  Checking for direct PDF access through Ovid

Abstract

Objectives:

This case report aims to help healthcare providers and methadone clinic patients to recognize one of the less recognized adverse effects of methadone, hyperhidrosis, and to suggest oxybutynin as a possible solution.

Methods:

A 35-year-old man on methadone maintenance therapy presented with excessive sweating, which began promptly after methadone was introduced. Urine toxicology was conducted every 2 weeks to rule out other illicit substances that may have contributed to the sweating.

Results:

Oxybutynin (5 mg PO QID) resulted in cessation of the methadone-induced hyperhidrosis within 2 days of starting the medication.

Conclusions:

Methadone-induced excessive sweating is an adverse effect of the medication that reportedly affects up to 45% of those prescribed methadone, and oxybutynin is a potent treatment for methadone-induced excessive sweating.

Related Topics

    loading  Loading Related Articles